Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Clouds are clearing. Can see the sun again

(16 Posts)
Ormirian Mon 08-Aug-11 15:04:27

I think it was about 8 or 9 weeks since I stopped my 20g of citalopram. I know it's not recommended but it was what I wanted to do. I've been through the physical symptoms - head rushes, shivers, weird dreams. I've been through a few weeks of hellish black moods, mood swings and anxiety. And now the sun is out. I can remember why I like being alive.

As a dubious bonus, I have had the chance to review a few of the things in my life that I beleive contributed to my mental state in the first place and I am having a good think about what, if anything, to do about them.

Just to let you know that things can get better as well as worse.

CharlieBoo Mon 08-Aug-11 15:13:50

Hi, that sounds great!! Good for you!! Do you mind me asking what you didn't like about the Citalopram? I just started it 10 days ago
and am concerned if it was the right thing to do... Maybe I could have coped without... Mine is for anxiety. So pleased that you feel better.

Ormirian Mon 08-Aug-11 15:18:37

Hi Charlie. Citalopram was perfect for me when I started taking it. I needed it and taking it was like stepping into a warm bath! But that was 3 years ago. I needed to find out whether I could cope without it or not. I had tried twice to stop - once by the book, once cold turkey, both were hard. My GP was useless - just told me 'Oh some people stay on it forever' hmm. So I decided to try again and just hang on in there for things to improve.

Don't worry about taking it. Mine was for anxiety too - and it did the trick. Sometimes drugs are the answer. I just wanted to know if I could manage without them after all this time.

Good luck

Ormirian Mon 08-Aug-11 15:19:40

BTW the best way to know if it's right for you is when you start to feel better. I found it worked quickly.

rocketlolly Mon 08-Aug-11 15:26:09

Happy for you, orm.

Do you remember how long it took for the citalopram to start helping you? My dh has just gone on it and it's such a tense, unhappy time, worrying that it'll make things worse or make things 'flat'.

Ormirian Mon 08-Aug-11 15:28:48

TBH it was almost immediate. Certainly within a few weeks. I relaxed so much I would fall asleep all the time!

How is he doing?

rocketlolly Mon 08-Aug-11 15:32:00

He only started Saturday night. He's very worried, trying to spot all sorts of signs of side-effects.

He was just so brilliant when he was in a good phase that I hate to think he won't feel great feelings like that again while on the drugs. Do you still have really good phases while taking the medication?

rocketlolly Mon 08-Aug-11 15:33:41

You see, it wouldn't be good if he fell asleep all the time. That's just not him. He should be busy taking part in his hobbies when he's not at work, being with people, full of energy.

Ormirian Mon 08-Aug-11 15:38:56

I felt really good on them rocket! Really chilled and happy. The falling asleep was just a sign that I was relaxing after being like a tightly-coiled spring for months. And I didn't fall asleep when I was at work or anywhere like that only where I felt able to.

rocketlolly Mon 08-Aug-11 15:42:21

That's quite heartening then, orm. Dh only seems to have found really grim stories on the net.

I want him better.

CharlieBoo Mon 08-Aug-11 15:45:49

I am only on 10mg, have a review at the end of this week which is causing me some anxiety... I have a bit if an irrational fear of drs. I am also incredibly fearsome of the stigma of AD's which I've read a few posts on. So although I feel better, I now have to face my fear of the gp, and worry what people (family) think of me!!!

Ormirian Mon 08-Aug-11 15:46:28

I hope it works for him. I guess we all react differently. But for me they were just right. My only issue was with trying to stop taking them - but that's down the line for your DH and not his problem atm. Hope he feels better soon x

Ormirian Mon 08-Aug-11 15:48:33

charlie - there is no shame in ads, or in mental health problems. None at all. Please don't think like that.

And don't be afraid of your GP - tell him how you feel and all your fears. Do you feel any different on them ?

CharlieBoo Mon 08-Aug-11 15:57:31

I do feel a lot better on them, the anxiety about silly mundane things has eased. I hope I might feel better once I've seen him again. I off loaded to him but he just handed the prescription to me with little comment. I worry what they think, what everyone thinks. Part of me wishes I hadn't gone to be honest.

Ormirian Mon 08-Aug-11 15:59:36

Stick with it charlie. Feeling better is all that matters. The doubts and worried about what people think it part and parcel of the anxiety. You might need a bigger dose perhaps - I started on 20mg.

CharlieBoo Mon 08-Aug-11 16:13:59

Yeah I guessed it could be part of the anxiety. It really sucks, I felt great last week but a touch more anxious last couple of days. So good to hear your positive story though. Well done

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now